Alert archive / Texas / High Wind Warnings in 2018

High Wind Warning 25, NWS Midland/Odessa, TX

October 14, 2018

NWS Midland/Odessa, TX issued this high wind warning at Oct 14, 2018, 4:27 AM CDT. It took effect at Oct 14, 2018, 9:00 PM CDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2018, 4:27 AM CDT (09:27 UTC)
In effect from
Oct 14, 2018, 9:00 PM CDT
Expired
Oct 16, 2018, 3:43 AM CDT
In force
31 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

736 
WWUS74 KMAF 140927
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
427 AM CDT Sun Oct 14 2018

...FIRST FREEZE OF THE SEASON POSSIBLE TONIGHT ACROSS NORTHERN
PARTS OF LEA COUNTY NEW MEXICO AND THE GUADALUPE MOUNTAINS...

...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT INTO 
MONDAY...

.A strong cold front will move through the area later today
and tonight bringing high winds and the coldest temperatures of 
the season so far. Strong gap winds will develop through Guadalupe
Pass tonight and continue into Monday. Very cold air will also 
spill in behind the front with the first light freeze of the 
season possible across central and northern Lea County and the 
Guadalupe Mountains tonight.

TXZ258-142000-
/O.UPG.KMAF.HW.A.0020.181015T0300Z-181015T1800Z/
/O.NEW.KMAF.HW.W.0025.181015T0300Z-181016T0000Z/
/O.CON.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
327 AM MDT Sun Oct 14 2018

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...


* TIMING...Tonight and Monday. 

* Winds...Northeast 35 to 55 mph with higher gusts.

* TEMPERATURE...29 to 32 degrees tonight.

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel through Guadalupe Pass until the 
  winds subside. Below freezing temperatures could harm 
  unprotected vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

NMZ027-029-033-142000-
/O.CON.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/
Guadalupe Mountains of Eddy County-Northern Lea County-
Central Lea County-
Including the cities of Queen, Tatum, Hobbs, and Lovington
327 AM MDT Sun Oct 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
6 follow-up statements
361 
WWUS74 KMAF 142020
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
320 PM CDT Sun Oct 14 2018

...FREEZE WATCH IS CANCELLED FOR CENTRAL LEA COUNTY...

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM 
MDT TUESDAY FOR GUADALUPE PASS...

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT
MONDAY FOR THE GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY...

...WIND ADVISORY IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING
TO 11 AM CDT /10 AM MDT/ TUESDAY FOR VAN HORN AND THE HIGHWAY 54
CORRIDOR...

.A strong cold front will bring high winds and the coldest 
temperatures of the season so far to West Texas and Southeast 
New Mexico overnight.  Strong gap winds will develop through 
Guadalupe Pass and continue through Tuesday morning.  Very cold 
air will also spill in behind the front with the first light 
freeze of the season possible across northern Lea County and 
the Guadalupe Mountains tonight.

NMZ033-142130-
/O.CAN.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/
Central Lea County-
Including the cities of Hobbs and Lovington
220 PM MDT Sun Oct 14 2018

...FREEZE WATCH IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
Freeze Watch.  

Temperatures are expected to remain above freezing.

$$

TXZ258-151200-
/O.UPG.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/
/O.NEW.KMAF.FZ.W.0003.181015T0300Z-181015T1700Z/
/O.EXT.KMAF.HW.W.0025.181015T0200Z-181016T1600Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
220 PM MDT Sun Oct 14 2018

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
10 AM MDT TUESDAY...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT
MONDAY...

* TIMING...High Wind Warning...From 8 PM this evening to 10 AM MDT
  Tuesday.  Freeze Warning...From 9 PM this evening to 11 AM MDT
  Monday.

* Winds...Northeast 30 to 50 mph with higher gusts.
 
* TEMPERATURE...28 to 32 degrees.

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel through Guadalupe Pass until the 
  winds subside.  Below freezing temperatures could harm 
  unprotected vegetation, pipes, and pets.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

NMZ027-029-151200-
/O.UPG.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/
/O.NEW.KMAF.FZ.W.0003.181015T0300Z-181015T1700Z/
Guadalupe Mountains of Eddy County-Northern Lea County-
Including the cities of Queen and Tatum
220 PM MDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT
MONDAY...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ057-151200-
/O.NEW.KMAF.WI.Y.0015.181015T0200Z-181016T1600Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
320 PM CDT Sun Oct 14 2018 /220 PM MDT Sun Oct 14 2018/

...WIND ADVISORY IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING
TO 11 AM CDT /10 AM MDT/ TUESDAY...

* TIMING...From 9 PM CDT /8 PM MDT/ this evening to 11 AM CDT /10
  AM MDT/ Tuesday.

* WINDS...Northeast 25 to 35 mph.

* IMPACTS...Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected.  Winds
this strong can make driving difficult, especially for high
profile vehicles.  Use extra caution.

&&

$$
187 
WWUS74 KMAF 150907
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
407 AM CDT Mon Oct 15 2018

...HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 AM MDT TUESDAY 
FOR GUADALUPE PASS...

...FREEZE WARNING REMAINS IN EFFECT THROUGH 11 AM MDT MONDAY FOR 
THE GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY NEW MEXICO...

...WIND ADVISORY REMAINS IN EFFECT THROUGH 11 AM CDT /10 AM MDT/ 
TUESDAY FOR VAN HORN HIGHWAY 54 CORRIDOR...

.A strong cold front will bring high winds and record breaking
cold temperatures to West Texas and Southeast New Mexico today. 
Strong gap winds in the Guadalupe Mountains will also continue 
through Tuesday morning. The first light freeze of the season is 
expected this morning across northern Lea County New Mexico and 
the Guadalupe Mountains.

TXZ258-152000-
/O.CON.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/
/O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1600Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
307 AM MDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS
MORNING...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY...

* TIMING...High Wind Warning...Through 10 AM MDT Tuesday. Freeze
  Warning...Through 11 AM MDT Monday. 

* Winds...Northeast 30 to 50 mph with higher gusts.

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel through Guadalupe Pass until the 
  winds subside. Below freezing temperatures could harm 
  unprotected vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

NMZ027-029-151700-
/O.CON.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/
Guadalupe Mountains of Eddy County-Northern Lea County-
Including the cities of Queen and Tatum
307 AM MDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS
MORNING...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ057-152000-
/O.CON.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
407 AM CDT Mon Oct 15 2018 /307 AM MDT Mon Oct 15 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/
TUESDAY...

* TIMING...Through 11 AM CDT /10 AM MDT/ Tuesday.
  
* WINDS...Northeast 25 to 35 mph.

* IMPACTS...Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected.  Winds
this strong can make driving difficult, especially for high
profile vehicles.  Use extra caution.

&&

$$
466 
WWUS74 KMAF 151717
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1217 PM CDT Mon Oct 15 2018

...HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 AM MDT TUESDAY
FOR GUADALUPE PASS...

...WIND ADVISORY REMAINS IN EFFECT THROUGH 11 AM CDT /10 AM MDT/ 
TUESDAY FOR VAN HORN HIGHWAY 54 CORRIDOR...

.Strong winds will persist in Guadalupe Pass, with slightly lesser
winds across the delaware Mountains in Culberson county. These
winds are expected to last through the afternoon and tonight 
before subsiding.

TXZ258-160130-
/O.EXP.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/
/O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1600Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1117 AM MDT Mon Oct 15 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY...
...FREEZE WARNING HAS EXPIRED...

* TIMING...High Wind Warning...Through 10 AM MDT Tuesday. 

* Winds...Northeast 30 to 50 mph with higher gusts.

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel through Guadalupe Pass until the
  winds subside. Below freezing temperatures could harm
  unprotected vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ027-029-151830-
/O.EXP.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/
Guadalupe Mountains of Eddy County-Northern Lea County-
Including the cities of Queen and Tatum
1117 AM MDT Mon Oct 15 2018

...FREEZE WARNING HAS EXPIRED...

Although temperatures will likely remain below freezing in the
higher elevations of the Guadalupe Mountains, the Freeze Warning
has been allowed to expire. 

$$

TXZ057-160130-
/O.CON.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
1217 PM CDT Mon Oct 15 2018 /1117 AM MDT Mon Oct 15 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/
TUESDAY...

* TIMING...Through 11 AM CDT /10 AM MDT/ Tuesday.

* WINDS...Northeast 25 to 35 mph.

* IMPACTS...Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected.  Winds
this strong can make driving difficult, especially for high
profile vehicles.  Use extra caution.

&&

$$
684 
WWUS74 KMAF 152028
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
328 PM CDT Mon Oct 15 2018

...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54
CORRIDOR...

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS
AND APACHE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR
GUADALUPE PASS...

.The first widespread light freeze of fall is expected in the
Davis and Apache Mountains overnight. Strong winds will persist
through Guadalupe Pass overnight.

TXZ057-152130-
/O.CAN.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
328 PM CDT Mon Oct 15 2018 /228 PM MDT Mon Oct 15 2018/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
Wind Advisory. 

Winds have fallen below advisory criteria.

$$

TXZ074-161700-
/O.NEW.KMAF.FZ.W.0004.181015T2100Z-181016T1700Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
328 PM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect until noon CDT Tuesday. 

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ258-161300-
/O.EXT.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
228 PM MDT Mon Oct 15 2018

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM MDT TUESDAY...

* TIMING...Until 7 AM MDT Tuesday.

* Winds...Northeast 35 to 45 mph.

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel through Guadalupe Pass until the 
  winds subside. Below freezing temperatures could harm 
  unprotected vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
541 
WWUS74 KMAF 160453 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
1153 PM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS
AND APACHE MOUNTAINS AND THE FAR NORTHEAST PART OF THE MARFA
PLATEAU...

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR
GUADALUPE PASS...

.The first widespread light freeze of fall is expected in the
Davis and Apache Mountains and in the Marfa area overnight. 
Strong winds will persist through Guadalupe Pass overnight.

TXZ080-161300-
/O.EXA.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/
Marfa Plateau-
Including the city of Marfa
1153 PM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect until noon CDT Tuesday. 

* TEMPERATURE...30 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ074-161300-
/O.CON.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
1153 PM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TUESDAY...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ258-161300-
/O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1053 PM MDT Mon Oct 15 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM MDT TUESDAY...

* TIMING...Until 7 AM MDT Tuesday.

* Winds...Northeast 35 to 45 mph.

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel through Guadalupe Pass until the
  winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
210 
WWUS74 KMAF 160843
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
343 AM CDT Tue Oct 16 2018

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS
AND APACHE MOUNTAINS AND THE FAR NORTHEAST PART OF THE MARFA
PLATEAU...

...HIGH WIND WARNING CANCELLED EARLY THIS MORNING FOR GUADALUPE 
PASS...

.The first widespread light freeze of fall is expected in the
Davis and Apache Mountains and in the Marfa area overnight and
Tuesday morning.


TXZ258-160945-
/O.CAN.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
243 AM MDT Tue Oct 16 2018

...HIGH WIND WARNING IS CANCELLED...

High winds are no longer expected at the Guadalupe Pass this
morning.

$$

TXZ074-080-161700-
/O.CON.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/
Davis/Apache Mountains Area-Marfa Plateau-
Including the cities of Alpine, Fort Davis, and Marfa
343 AM CDT Tue Oct 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 14, 12:49 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 14, 12:49 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1249 AM CDT Sun Oct 14 2018

.DISCUSSION...

&&

.AVIATION...
Primarily going with a VFR forecast but will have to monitor
possible development of morning fog with MVFR or lower vsbys.
Most of the day will be uneventful but a strong cold front will
blow into the area late afternoon/early evening with gusts of
30kts or greater possible... have made first attempt at timing
of fropa at TAF sites.

&&

PREV DISCUSSION... /issued 334 PM CDT Sat Oct 13 2018/

DISCUSSION...

.Turning much colder Sunday...

The remnants of Tropical Cyclone Sergio brought quite a bit of
severe weather and flooding overnight. We have dried currently
behind this system, but a stalled cold front is bringing variable
temperatures to the area. The front is sitting across the central
Permian Basin with cloudy conditions north of the boundary and
temperatures in the 60's. South of the front, skies have cleared
and temperatures have warmed into the 70's and 80's.

There is about 24 hours left to enjoy the warmer weather before an
early season, strong cold front arrives. An upper trough will
continue to dig across the Rockies through the weekend and phase
with a southern stream storm system near Arizona. Very cold air
associated with the northern trough is currently entering Nebraska
with temperatures only in the 30's this afternoon. This airmass will
sweep across the Plains overnight arriving in our area late Sunday.
As the upper troughs phase and dig to our west, height falls will
act to slow the front Sunday. Models have struggled with timing of
the front, but are now converging on a solution with the front
moving through the Permian Basin around sunset. Much if not all of
the area will see warm temperatures ahead of the front so have
increased highs even more. Once the front does arrive, temperatures
will quickly fall into the 30's and 40's with gusty northerly winds
developing! The latest guidance is indicating a short period of
advisory level winds behind the front possible across the Permian
Basin. Strong winds are likely through Guadalupe Pass and a High
Wind Watch has been issued. Showers and storms will be possible
along and behind the front mainly across the eastern Permian
Basin overnight Sunday.

Strong CAA will continue Sunday night with temperatures expected to
fall to near record lows (even with cloudy skies)! Please see the
records below. The coldest temperatures will reside across northern
Lea county and higher elevations of the Guadalupe and Davis
Mountains. A few of these locations could see their first freeze of
the season. Have issued a Freeze Watch for the above areas for now
and will monitor for possible expansion. Stagnant southwesterly flow
aloft and Gulf moisture overriding the front will allow for periods
of precipitation across the area early next week. It is possible
that freezing drizzle/light sleet may mix in with the rain mainly
over northern Lea county Monday morning. No accumulations are
expected at this time, but the situation will continue to be
monitored. Clouds and continued CAA will keep temperatures nearly 40
degrees below average Monday afternoon, likely breaking a record
cold high! Tuesday looks to be just as cold and wet.

The upper trough will stay parked to our west much of next week
as it becomes cut off from the upper flow. Overall, this spells a
chilly week with periods of showers across the area.

Midland Intl Records...

               Record Low       Forecast
October 14      39 (1969)          42

October 15      36 (1966)          37

October 16      34 (2001)          36

             Record Cold High   Forecast
October 15      56 (1941)          44

October 16      47 (1970)          47

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     37  44  36  46 /  70  50  40  50
Carlsbad                       40  44  36  47 /  30  30  20  50
Dryden                         45  50  41  49 /  80  60  50  80
Fort Stockton                  40  44  35  45 /  60  50  40  70
Guadalupe Pass                 31  41  30  41 /  20  30  20  40
Hobbs                          33  42  33  48 /  30  30  20  40
Marfa                          39  46  34  44 /  40  40  30  60
Midland Intl Airport           37  44  36  47 /  60  40  30  60
Odessa                         37  44  35  47 /  60  40  30  60
Wink                           41  46  39  50 /  40  40  20  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Watch from late Sunday night through Monday morning for
     Central Lea County-Guadalupe Mountains of Eddy County-
     Northern Lea County.

TX...Freeze Watch from late Sunday night through Monday morning for
     Guadalupe Mountains.

     High Wind Watch from Sunday evening through Monday morning for
     Guadalupe Mountains.

&&
Hazardous weather outlook, Oct 14, 3:55 AM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
355 AM CDT Sun Oct 14 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
355 AM CDT Sun Oct 14 2018 /255 AM MDT Sun Oct 14 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

High winds are possible through the Guadalupe Pass tonight...
a High Wind Warning is in effect.

Showers and a few thunderstorms are possible tonight especially for
the Southern Permian Basin and Lower Trans Pecos... locally heavy
rainfall is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The High Wind Warning will continue for the Guadalupe Pass Monday
morning.

A light freeze is possible early Monday morning for central and
northern Lea County as well as the Guadalupe Mountains. A Freeze
Watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:20 PM CDTFreeze WarningMAF21 hr
Oct 14, 3:20 PM CDTWind AdvisoryMAF24 hr

Nearby

High Wind Warnings in Texas, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.